Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 68, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 20, 2001, 7:54 PM EDT for Elk County, Pennsylvania. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 20, 2001, 7:54 PM EDT (23:54 UTC)
- Expired
- Jun 20, 2001, 8:30 PM EDT
- In force
- 36 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Elk County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 8:14 PM EDT | Tornado F1 | Brockport, PA | An F1 tornado touched down in the town of Brockport. Many large trees were uprooted or snapped off. The tornado touched down at Shawmut Road, traveling southeast until it lifted near Route 153, near Cross Road. No injuries or deaths. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1382 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
056 WUUS51 KCTP 202357 RRA SVRCTP PAC047-210030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 754 PM EDT WED JUN 20 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ELK COUNTY IN PENNSYLVANIA * UNTIL 830 PM EDT. * AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH CENTRAL ELK COUNTY...OR 8 MILES SOUTH OF RIDGWAY...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT... RURAL SOUTHERN ELK COUNTY...AND BE NEAR BROCKPORT AT 815 PM EDT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ LAT...LON 4142 7884 4129 7881 4121 7867 4126 7845
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:20 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 20, 6:20 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 620 PM EDT WED JUN 20 2001 ...UPDATED... SENT OUT UPDATE TO ELIMINATE WATCH 456 HEADLINES. JUST TWEAKED WORDING TO REFLECT CURRENT RADAR/SATELLITE LOOP. ....ROUTINE DISCUSSION FROM THIS AFTERNOON... JUST GETTING SETTLED IN THE CHAIR AS ALL HANDS BUSY W/SVR WX. CONFIRMATION ON A FEW CELLS ABV SVR LIMITS ALREADY AND CONDITIONS CONTINUE TO BE RIPE. CAPES HIGH...BOUNDARIES A-PLENTY. SOME CELLS HV DECENT ROTATION AND LG HAIL POSS AS THERMO PROFILE FAVORABLE. IMMEDIATE CONCERNS FOR SVR TSTMS WL LAST INTO THE EVENING...BUT NOT MUCH PAST DARK...EVEN IN THE LWR SUSQ. AGAIN...BOUNDARIES WL STAY PLENTIFUL THROUGH THE NIGHT AND INTO DAY THU. THU PROMISES MORE OF THE SAME...AS WE ARE WARM-SECTORED. DIURNAL MAX OF THUNDER TO TAKE PLACE AGAIN TOMORROW...BUT SOME OVERRUNNING RAFL POSSIBLE AS WAVE DEVELOPS ALONG THE RELATIVELY STATIONARY BNDRY AND RIDES THRU PA. FRI HOLDS THE MAJOR PUSH OF THE UPR TROF DROPPING OUT OF GLS. THUS...LIKLIHOOD OF PRECIP REMAINS. TEMPS TO FOLLOW MOS GUID XCPT FOR A WARMER DAY TMRW FOR MOST ZNS. XTNDD: LINGERING TROF/DYNAMICS AND MSTR MAY PRODUCE SHRA ON SATURDAY AND SUNDAY ACROSS OUR ERN/NRN FA. THEN...IF UPR TROF CUTS OFF OV APPS AS LATEST AVN/OTHER MED RANGE GUID SUGGS...WE MIGHT STAY COOL AND MOIST THRU WED - AS CUTOFFS HAVE THIS NASTY TENDENCY TO BE STATIC AND MAKE CLDS AND PRECIP3. WL START TO PLAY IT MORE ON THE WET AND COOL SIDE OF THE FENCE. WL GO COOLER THAN MRF GUID IN LAST 4 PDS. .CTP...NONE. JUNG
In the hours before
Local storm report, Jun 20, 2:00 PM EDT, 5 hours 54 minutes before
PHLWRKLSR
TTAAOO KCTP 201800
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
200 PM EDT WED JUN 20 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM MANSFIELD PA WIND DAMAGE
06/20/01 TIOGA TREE AND TREE LIMBS DOWN
BLOCKING RTE 15 NEAR EDDY'S
RESTAURANT. RICHMOND TWPLocal storm report, Jun 20, 4:07 PM EDT, 3 hours 47 minutes before
PHLWRKLSR
TTAAOO KCTP 202007
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
407 PM EDT WED JUN 20 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM MANSFIELD PA WIND DAMAGE
06/20/01 TIOGA TREE AND TREE LIMBS DOWN
BLOCKING RTE 15 NEAR EDDYS
RESTAURANT. RICHMOND
TOWNSHIP.
0145 PM JERSEY SHORE PA WIND DAMAGE
06/20/01 LYCOMING SIDING AND CHIMNEY OFF
HOME.
0250 PM MUNCY PA WIND DAMAGE
06/20/01 LYCOMING SHINGLES BLOWN OFF HOUSE.
0315 PM MILLVILLE PA 1.00 INCH HAIL
06/20/01 COLUMBIA
0326 PM KNOBSVILLE PA WIND DAMAGE
06/20/01 FULTON LARGE TREE LIMBS DOWN.Local storm report, Jun 20, 7:20 PM EDT, 34 minutes before
PHLWRKLSR
TTAAOO KCTP 202320
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
720 PM EDT WED JUN 20 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM MANSFIELD PA WIND DAMAGE
06/20/01 TIOGA TREE AND TREE LIMBS DOWN
BLOCKING RTE 15 NEAR EDDY'S
RESTAURANT. RICHMOND
TOWNSHIP.
0145 PM JERSEY SHORE PA WIND DAMAGE
06/20/01 LYCOMING SIDING AND CHIMNEY OFF
HOME.
0250 PM MUNCY PA WIND DAMAGE
06/20/01 LYCOMING SHINGLES BLOWN OFF HOUSE.
0315 PM MILLVILLE PA 1.00 INCH HAIL
06/20/01 COLUMBIA
0326 PM KNOBSVILLE PA WIND DAMAGE
06/20/01 FULTON LARGE TREE LIMBS DOWN.
0405 PM HARRISBURG PA WIND DAMAGE
06/20/01 DAUPHIN NUMEROUS REPORTS OF
TREES AND WIRES DOWN.
0415 PM CHAMBERSBURG PA WIND DAMAGE
06/20/01 FRANKLIN TREES DOWN.
0440 PM POTTSVILLE PA WIND DAMAGE
06/20/01 SCHUYLKILL TREES DOWN.
0447 PM SHIREMANSTOWN PA 81 MPH TSTM WIND GUST
06/20/01 CUMBERLAND
0459 PM STEELTON PA WIND DAMAGE
06/20/01 DAUP@HIN TREES DOWN ON NORTH FRONT
STREET.The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 12:49 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 56 min |
| Jun 20, 1:02 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 73 min |
| Jun 20, 2:36 PM EDT | Severe Thunderstorm Warning | CTP | Juniata | 54 min |
| Jun 20, 2:43 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Montour, Northumberland, Union | 62 min |
| Jun 20, 3:02 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 58 min |
| Jun 20, 3:09 PM EDT | Severe Thunderstorm Warning | CTP | Columbia | 81 min |
| Jun 20, 3:27 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 63 min |
| Jun 20, 3:40 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Perry | 65 min |
| Jun 20, 4:15 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 60 min |
| Jun 20, 4:28 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 62 min |
| Jun 20, 4:35 PM EDT | Severe Thunderstorm Warning | CTP | Lebanon | 55 min |
| Jun 20, 4:38 PM EDT | Severe Thunderstorm Warning | CTP | Tioga | 67 min |
| Jun 20, 4:45 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland | 15 min |
| Jun 20, 4:48 PM EDT | Tornado Warning | CTP | Tioga | 27 min |
| Jun 20, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | York | 71 min |
| Jun 20, 4:53 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 37 min |
| Jun 20, 4:56 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 64 min |
| Jun 20, 5:29 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 76 min |
| Jun 20, 5:54 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 66 min |
| Jun 20, 7:00 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 45 min |
| Jun 20, 7:40 PM EDT | Severe Thunderstorm Warning | CTP | Montour | 20 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.